Hail, Wood
- When
- April 13, 8:20 PM CST
- Where
- Wood County, Alba
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 32.780, -95.620
The atmosphere became moderately unstable south of a northward moving warm front which moved across northeast Texas and northwest Louisiana during the afternoon and evening hours of April 13th. Thunderstorms produced large hail and damaging thunderstorm winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
The atmosphere became moderately unstable south of a northward moving warm front which moved across northeast Texas and northwest Louisiana during the afternoon and evening hours of April 13th. Thunderstorms produced large hail and damaging thunderstorm winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 13, 8:00 PM CST, 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 900 PM CDT FRI APR 13 2007 .DISCUSSION... HAVE UPDATED THE ZONES TO BUMP UP THE CHANCE OF RAIN FOR ALL TO NEAR 100 PERCENT. LARGE HAIL AND DAMAGING WINDS ADDED BACK IN AND INCLUDED MENTION OF HEAVY RAIN. MOVEMENT OF STORMS WILL PRODUCE SHORTER PERIODS OF HEAVY RAIN BUT TRAINING OF CELLS COULD PRODUCE BRIEF PONDING OF WATER IN STREETS AND LOW LYING AREAS WITH AMOUNTS OF ONE HALF TO ONE INCH PER HOUR POSSIBLE. LATEST SURFACE ANALYSIS INDICATED LOW OVER NE TX BETWEEN KTRL AND KTYR WITH THE WARM FRONT REACHING EAST THROUGH NE TX AND INTO N LA AND W AND CENTRAL MS. A COLD FRONT/DRY LINE EXTENDED FROM THE SURFACE LOW SW TOWARD KACT AND KHDO NEAR ADDITIONAL LOW. BEST MOISTURE EXTENDED FROM UPPER TX AND SW LA COAST N INTO THE INTERSTATE 20 CORRIDOR FROM NEAR KSHV TO KTYR. WHEN THE CURRENT BAND OF SHOWERS AND THUNDERSTORMS FEEDS OFF THIS MOISTURE EXPECT INCREASE IN INTENSITY OF THUNDERSTORMS. /06/ && .AVIATION... CONVECTION BECOMING MORE WIDESPREAD THIS EVENING ACROSS THE REGION...AHEAD OF THE STRONG UPPER TROUGH/ASSOCIATED DRYLINE/COLD FRONT BISECTING CENTRAL TX FROM N TO S. WARM FRONT IN PLACE FROM AN OSA...TO SHV...TO MLU LINE WILL LIFT N INTO SW AR/SE OK BETWEEN 03-06Z TIME FRAME...WITH STRONGEST CONVECTION FOCUSED ALONG/JUST N OF THE FRONT THIS EVENING. IFR/VLIFR CIGS ARE IN PLACE S OF THE FRONT ACROSS E TX...WHILE MVFR CIGS ARE COMMON FARTHER N WHERE MORE EXTENSIVE CONVECTION IS FOUND. MAIN THREAT WITH THE STORMS N OF THE FRONT WILL BE LARGE HAIL...AND WILL AMEND SW AR TAFS AS NEEDED. SQUALL LINE WILL RACE INTO E TX THIS EVENING...REACHING TYR BETWEEN 3-5Z...GGG 4-6Z...AND LFK AFTER 6Z. WILL LIKELY SEE AN INCREASE IN CONVECTION AHEAD OF THE SQUALL LINE THIS EVENING OVER N LA/SW AR...WITH CIGS BECOMING MVFR/IFR BY 6Z. COLD FRONT WILL SWEEP SE BEHIND THE SQUALL LINE OVERNIGHT...WITH WINDS VEERING NW 8-14KTS IN WAKE OF THE FROPA. CIGS WILL CLIMB TO MVFR BEHIND THE FRONT...AND REMAIN SO THROUGHOUT THE REMAINDER OF THE TAF PERIOD. OCCASIONAL WIND GUSTS TO 22 KTS WILL BE POSSIBLE AFTER 18Z OVER E TX. /15/ && .PRELIMINARY POINT TEMPS/POPS... SHV 58 65 46 69 / 100 50 10 0 MLU 60 64 45 66 / 100 60 10 0 DEQ 51 56 37 66 / 100 10 10 0 TXK 52 58 41 67 / 100 40 10 0 ELD 55 62 40 67 / 100 60 10 0 TYR 53 60 43 69 / 100 30 10 0 GGG 55 61 42 68 / 100 30 10 0 LFK 60 65 43 70 / 100 10 10 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06/15
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 315 PM CDT FRI APR 13 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-141100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 315 PM CDT FRI APR 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... PORTIONS OF NORTHEAST TEXAS HAVE JUST BEEN PLACED IN A HIGH RISK OUTLOOK AREA THROUGH TOMORROW MORNING. THE OUTLOOK AREA IS GENERALLY NORTH AND WEST OF A LINE FROM RUSK TO MARSHALL TO LINDEN TEXAS. THIS HIGH RISK AREA INCLUDES THE CITIES OF TYLER AND LONGVIEW. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT SOUTH OF A CLARKSVILLE TEXAS TO EL DORADO ARKANSAS LINE. NORTH OF THIS LINE...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. TORNADOES...HAIL GREATER THAN THREE QUARTERS OF AN INCH IN DIAMETER...AND DAMAGING WINDS IN EXCESS OF 60 MILES AN HOUR WILL BE POSSIBLE. AT LEAST TWO ROUNDS OF THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. A WARM FRONT IS EXPECTED TO MOVE NORTHWARD THIS AFTERNOON...REACHING DEEP EAST TEXAS. AS AN UPPER AIR DISTURBANCE ROTATES THROUGH THE REGION...THUNDERSTORMS ARE EXPECTED TO DEVELOP. SOME OF THESE STORMS MAY BECOME SEVERE. LARGE HAIL IS EXPECTED TO BE THE MAIN RISK...BUT ISOLATED TORNADOES ARE POSSIBLE...ESPECIALLY JUST AHEAD AND ALONG THE WARM FRONT. BEHIND THE WARM FRONT...THE ATMOSPHERE IS EXPECTED TO BECOME INCREASINGLY MOIST AND UNSTABLE. A COLD FRONT IS FORECAST TO MOVE EAST OF THE INTERSTATE 35 CORRIDOR LATE THIS AFTERNOON. THUNDERSTORMS...POSSIBLY SUPERCELLULAR IN NATURE... ARE EXPECTED TO DEVELOP AHEAD OF THIS FRONT. THESE STORMS ARE EXPECTED TO GRADUALLY EVOLVE INTO A SQUALL LINE AS THEY MOVE EAST THROUGH THE EVENING HOURS. THIS LINE IS EXPECTED TO REACH A MAGNOLIA ARKANSAS TO HEMPHILL TEXAS LINE BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SEVERE THUNDERSTORMS ARE EXPECTED TO BE ONGOING SATURDAY MORNING AS THE STORM SYSTEM CONTINUES TO MOVE EAST. AT THIS TIME...IT LOOKS LIKE THE GREATEST RISK FOR SEEING SEVERE STORMS SATURDAY MORNING WILL RESIDE EAST OF AN EL DORADO ARKANSAS TO POLLOCK LOUISIANA LINE. DAMAGING WINDS AND LARGE HAIL ARE EXPECTED TO BE THE MAIN RISKS. HOWEVER...AN ISOLATED TORNADO CANNOT BE RULED OUT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL BE NEEDED LATER THIS EVENING AND INTO THE NIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
511 PM CDT FRI APR 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL FARMERVILLE 32.77N 92.40W
04/13/2007 E1.00 INCH UNION LA LAW ENFORCEMENT
&&
BRPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
527 PM CDT FRI APR 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL DOYLINE 32.52N 93.42W
04/13/2007 M0.75 INCH WEBSTER LA PUBLIC
&&
BRThe Dallas/Ft Worth radar (KFWS), 159 km away, was scanning. The volume nearest the first event began at 02:18 UTC.
6 hail, 3 thunderstorm wind. Local standard time, as filed.
Golfball sized hail reported in Quitman, Texas.
A few trees downed along Hwy 11 at Newsome.
A few trees were downed 3 miles east of the Wood County line along Hwy 154.
Winds damaged a roof in the community of Troup in Smith County.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 21165, 21166, 21168, 21180, 21170, 21171, 21172, 21175, 21177.